MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TD CATHETER, 8F, 5 LUMEN, 110CM, RA/RV, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TD CATHETER, 8F, 5 LUMEN, 110CM, RA/RV, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412320402
Medical Device Problem Codes Material Rupture (1546); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The event involved a td catheter, 8f, 5 lumen, 110cm, ra/rv, heparin coated, lf where the customer stated that the registered nurse (rn) collected morning pa numbers around 06:30.Upon inflation of the balloon, the catheter achieved only a partial wedge.After releasing the inflation valve, the balloon did not passively deflate.The rn was able to manually aspirate the air from the balloon and subsequently notified the charge rn for further evaluation.When the charge rn inspected the catheter, it appeared to be intact and inflated the balloon.When the charge rn reinspected the catheter, rn noted blood back flowing into the syringe.Md and ccr fellow md was immediately notified of the suspected balloon rupture and it was promptly removed.A chest x-ray was also ordered and performed.The patient denied any shortness of breath and appeared to be in his usual state of health. there was patient involvement, unknown delay in therapy reported, no human harm though there was a need for increased monitoring.
 
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not complete.
 
Additional Manufacturer Narrative
The following was provided by the customer for complaint investigation: one used list # 412320402, td catheter, 8f, 5 lumen, 110cm, ra/rv, heparin coated, lf; lot #unknown.--> one used list #unknown, purple connector; lot #unknown.The reported complaint of leak on the balloon was confirmed.An image was provided by the customer showing the involved device in a plastic bag.During visual inspection, a tear was observed on the balloon of the td catheter.It is unknown how and when the tear had occurred on the balloon.The probable cause of the tear on the balloon is unknown.A dhr lot # review could not be conducted because no lot number was identified.Corrected information can be found in b1 - adverse event/product problem, b2 - outcomes attributed to ae, b6 - relevant test/laboratory data, d10 concomitant products, d2a - common device name, d3 - manufacturing plant country, e4 - initial report sent to fda, h1 - type of reportable event, h4 - device mfg date null, h6 health effect - impact code, h6 medical device problem code and h6 component code.

Brand Name
TD CATHETER, 8F, 5 LUMEN, 110CM, RA/RV, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21977640
Report Number9617594-2025-00927
Device Sequence Number9188747
Product Code DQE
UDI-Device Identifier00840619043704
UDI-Public00840619043704
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412320402
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SYRINGE, MFR UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown